Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 210, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 23, 2003, 12:57 PM EDT for Marion County, Putnam County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2003, 12:57 PM EDT (16:57 UTC)
- Expired
- Jul 23, 2003, 1:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
Counties Marion County, FL, Putnam County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1138 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KJAX 231700
SVRJAX
FLC109-231745-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1257 PM EDT WED JUL 23 2003
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA
* UNTIL 145 PM EDT
* AT 1257 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES
NORTHWEST OF BAKERSVILLE...OR ABOUT 12 MILES SOUTHEAST OF FRUIT
COVE...MOVING NORTHEAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 145 PM EDT...
BAKERSVILLE...
DURBIN AND VILANO BEACH...
SOUTH PONTE VEDRA BEACH...
GUANA RIVER STATE PARK...
SAWGRASS AND PALM VALLEY...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT
SEVERE WEATHER.
LAT...LON 2981 8147 2991 8157 3002 8163 3012 8152
3012 8143 3018 8143 3026 8133 3009 8131
2997 8126
$$
WELSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 9:55 AM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 23, 9:55 AM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 955 AM EDT WED JUL 23 2003 RADAR HAS BEEN SHOWING A BATCH OF SHOWERS AND A FEW THUNDERSTORMS EXTENDING FROM NEAR WAYNE COUNTY/WRN GLYNN TO HAMILTON AND SUWANNEE COUNTIES. EXPECT THIS LINE OF CONVECTION TO WORK STEADILY EASTWARD WITH NEW CELLS DEVELOPING AHEAD OF IT. NEW DEVELOPMENT GOING ON OVER GILCHRIST AND SMALL CELLS NOTED OVER CLAY COUNTY. NOTED Q-VECTOR CONVERGENCE OVER CWA ASSOCD WITH SHORTWAVE TROUGH NOT DOES NOT GET STRONGER UNTIL MAINLY THIS EVENING PER ETA MODEL...BUT EARLIER ON GFS RUN. BETTER DIVERGENCE WITH RRQ OF UPPER JET REMAINS OVER SE GA THIS AFTN. VIS IMAGERY SHOWS MOSTLY SUNNY ACROSS THE NE FL AREA MAKING IT MORE RIPE FOR CONVECTION THIS AFTERNOON. 12Z JAX SOUNDING FAIRLY SIMILAR TO YESTERDAY EXCEPT FOR LOW TO MID LEVEL WINDS HAVE INCREASED IN RESPONSE TO DIGGING MID LEVEL TROUGH OVER THE E U.S. THESE WINDS ARE ALSO EXPECTED TO INCREASE LITTLE MORE BY THIS AFTERNOON. PER SPC SLIGHT RISK LOOKS GOOD WITH SEVERE WIND GUSTS THE MAIN CONCERN IN CLUSTERS AND BOW ECHOES. ALSO NOTED SOME DRY AIR ALOFT IN N CENTRAL FL PER WATER VAPOR AND XMR SOUNDING MAY ENHANCE DOWNBURST POTENTIAL. THIS TREND ALSO INDICATED PER SATELLITE WINDEX PRODUCT. THESE CONCERNS ARE ALREADY NOTED IN FORECAST PRODUCTS BUT MAY ALSO MENTION SVR POTENTIAL IN ZPP FOR SE COUNTIES. DUE TO MOSTLY SUNNY CONDS OVER SE CWA LOOKING FOR GOOD MIXING TO BRING GUSTY WINDS TO THE SFC SO WILL GO WITH BREEZY WORDING THERE FOR AN UPDATE AND MAY TWEAK POPS AND TEMPS UP. MARINE...WINDS AT 41008 HAVE STEADILY DROPPED OFF SINCE 06Z...NOW RECORDING SW 14G19KT. SEAS ABOUT 3 FT. SIMILAR TREND AT 41012 WITH SW WINDS NOW AT 12G17KT. SEAS 3 FT. HIGHER WINDS WILL MAINLY BE IN THE OFFSHORE WATERS WITH SCEC THERE. MAY INCREASE WINDS FOR NEARSHORE WATERS TO SOLID 15 KT DUE TO ANTICIPATION OF PORTION OF 950 MB WINDS MIXING TO SFC AND GUSTS AOA 15 KT. .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. ARS
Hazardous weather outlook, Jul 23, 6:00 AM EDT, 6 hours 57 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 AM EDT WED JUL 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS WILL DEVELOP OVER THE AREA AND BECOME NUMEROUS THIS AFTERNOON AND EARLY EVENING. A FEW STORMS MAY BECOME SEVERE...MAINLY NORTH OF INTERSTATE 10. THESE STORMS WILL PRODUCE STRONG DAMAGING WINDS...HAIL...FREQUENT LIGHTNING...AND LOCALLY VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A FEW STRONG THUNDERSTORMS MAY DEVELOP ACROSS THE REGION THURSDAY AFTERNOON. OTHERWISE...NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR LOCAL AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ
In the hours before
Special weather statement, Jul 23, 10:44 AM EDT, 2 hours 13 minutes before
FLZ030-031-036-231530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1044 AM EDT WED JUL 23 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ALACHUA...BRADFORD...AND UNION COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 1130 AM EDT... AT 1044 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF WORTHINGTON SPRINGS...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WORTHINGTON SPRINGS...LA CROSSE...DUKES... ALACHUA...LAKE BUTLER...BROOKER...NEW RIVER AND JOHNSTOWN THROUGH 1130 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. SHASHY
Special weather statement, Jul 23, 11:12 AM EDT, 1 hour 45 minutes before
FLZ023-024-GAZ164-231600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1112 AM EDT WED JUL 23 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BAKER... SOUTHERN CHARLTON...AND WESTERN NASSAU COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL NOON... AT 1112 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES SOUTH OF SANDERSON...OR ABOUT 6 MILES NORTH OF RAIFORD...MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SANDERSON...GLEN ST. MARY...MACCLENNY...BRYCEVILLE AND ST. GEORGE THROUGH NOON EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CARROLL
Special weather statement, Jul 23, 11:37 AM EDT, 1 hour 20 minutes before
FLZ025-231605- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1137 AM EDT WED JUL 23 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWEST DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 1205 PM... AT 1137 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF BALDWIN...OR ABOUT 18 MILES NORTHEAST OF RAIFORD...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BALDWIN... NORMANDY...TALLYRAND...SAN MARCO...RIVERSIDE...JACKSONVILLE INTERNATIONAL...DOWNTOWN JACKSONVILLE AND ARLINGTON THROUGH 1205 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. CARROLL
Special weather statement, Jul 23, 12:11 PM EDT, 46 minutes before
FLZ024-025-GAZ165-166-231655- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1211 PM EDT WED JUL 23 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NASSAU... EASTERN CAMDEN...AND NORTHEASTERN DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 1255 PM... AT 1211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF HILLIARD TO 5 MILES NORTHWEST OF JACKSONVILLE INTERNATIONAL TO 5 MILES SOUTHWEST OF ORTEGA...MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ORTEGA...NORMANDY...CALLAHAN...RIVERSIDE...SAN MARCO... HILLIARD...DOWNTOWN JACKSONVILLE AND TALLYRAND THROUGH 1255 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. CARROLL
Special weather statement, Jul 23, 12:19 PM EDT, 38 minutes before
FLZ032-033-037-231700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1219 PM EDT WED JUL 23 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY...NORTHERN PUTNAM...AND NORTHERN SAINT JOHNS COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 100 PM... AT 1219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF CARRAWAY TO 7 MILES NORTHWEST OF CARRAWAY TO 4 MILES NORTHWEST OF HOLLISTER...MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND HOLLISTER...CARRAWAY...BOSTWICK...PENNEY FARMS...GREEN COVE SPRINGS...ASBURY LAKE...PICOLATA AND SWITZERLAND THROUGH 100 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CARROLL
Special weather statement, Jul 23, 12:31 PM EDT, 26 minutes before
FLZ040-231715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1231 PM EDT WED JUL 23 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR THE EASTERN HALF OF MARION COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 115 PM... AT 1231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 9 MILES SOUTHWEST OF SUMMERFIELD...MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SUMMERFIELD... BELLEVIEW...LAKE WEIR...WEIRSDALE...SILVER SPRINGS SHORES... OCKLAWAHA...MOSS BLUFF AND LYNNE THROUGH 115 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 12:23 PM EDT | Special Marine Warning | JAX | 97 min | |
| Jul 23, 1:00 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 45 min |
| Jul 23, 1:12 PM EDT | Special Marine Warning | JAX | 48 min | |
| Jul 23, 1:57 PM EDT | Special Marine Warning | JAX | 3 hr | |
| Jul 23, 1:57 PM EDT | Special Marine Warning | JAX | 3 hr | |
| Jul 23, 2:16 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 29 min |
| Jul 23, 3:45 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 45 min |
| Jul 23, 4:23 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 37 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.